| Model Number |
848900010 |
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
05/31/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
Event or Problem Description
The customer reported about false blood group result when testing with erytye s abd rev a1,b on tango optimo.One patient sample that was a true a rh d positive was assigned the test result o rh d negative.The customer received a discrepancy message from lis as historical data from the patient was known.Repeat testing and manual testing confirmed the true type of sample 1.The second sample (sample 2), a true type o rh d positive, was assigned a rh d positive as a test result by the instrument.Sample 2 was completed immediately afterward sample 1.The false blood group result was observed once for each sample, after qc run.Based on the data analyzed so far, we suspect that the instrument pc assigned both samples to rack 1, position 1 and 2.These racks were however occupied by qc samples.Due to this incorrect assignment of samples, wrong results were reported by the instrument.A warning message occurred just before the two samples were loaded: as to event log: "barcode scanner not functioning to reset the barcode scanner please close the drawer."; then "rack data on track 1 were discarded." the field service engineer was on site at the time of customer reporting and could confirm that the instrument is ok to run.The event has not been repeated.No other issues documented.Further root cause analysis is ongoing.Regarding the used reagent erytype s abd+rev.A1,b: the customer returned neither the patient samples that had caused the incorrect blood grouping test result nor the supposedly defective product.Therefore our quality control laboratory tested their retention sample of erytype s abd+rev.A1, b with different donor samples on tango optimo.All positive and negative reactions were correct.We did not observe any false positive reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.An internal quality notification has been raised because of the delay in reporting this incident.
Event or Problem Description
The customer reported about false blood group result when testing with erytye s abd rev a1,b on tango optimo.One patient sample that was a true a rh d positive was assigned the test result o rh d negative.The customer received a discrepancy message from lis as historical data from the patient was known.Repeat testing and manual testing confirmed the true type of sample 1.The second sample (sample 2), a true type o rh d positive, was assigned a rh d positive as a test result by the instrument.Sample 2 was completed immediately afterward sample 1.The false blood group result was observed once for each sample, after qc run.The customer returned neither the patient samples that had caused the incorrect blood grouping test result nor the supposedly defective product.Therefore our quality control laboratory tested their retention sample of erytype s abd+rev.A1, b with different donor samples on tango optimo.All positive and negative reactions were correct.We did not observe any false positive reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo and all data have been analyzed.The following root cause has been identified: while the sample rack was loaded on track 2, the rack present sensor of track 1 was flickering.This triggered a barcode scanner error and caused the scanned barcodes on track 2 to be mapped to track 1.This is a very unlikely event, since despite of several messages and warnings indicating an out of order or out of specification status of the instrument, the user decided to ignore the warnings and to continue processing the suspicious samples.There is no further reasonable mitigation conceivable preventing the user from that false reaction.We can confirm the instrument related complaint.However, there were also warning messages displayed, which the customer should have kept in mind in order to prevent such wrong results.An internal quality notification has been raised because of the delay in reporting this incident.
Additional Manufacturer Narrative
This is our final report on this incident.